Diabetic hypoglycemia (also called insulin shock or insulin
reaction) is having an abnormally low amount of sugar (glucose) in the blood
relative to the amount of insulin in the blood.
A person with diabetes can become hypoglycemic by taking too much
insulin or diabetes medicine or by skipping meals.
Symptoms of hypoglycemia include headache, hunger, weakness,
sweating, anxiety, and changes in personality. If untreated, it can lead to
seizures, unconsciousness, brain damage, or death.
Treatment for diabetic hypoglycemia involves eating foods that
contain sugar or getting a shot of glucagon, a substance that stimulates the
liver to release glucose into the bloodstream.
September 20, 2012
E. Gregory Thompson, MD - Internal Medicine & Jennifer Hone, MD - Endocrinology, Diabetes and Metabolism
How this information was developed to help you make better health decisions.
To learn more visit Healthwise.org
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
We are happy to take your appointment request over the phone, or, you may fill out an online request form.
Disclaimer: The information on this website is for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified health care provider.